Alert archive / Arizona / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 6, NWS Las Vegas, NV

July 27, 2007Mohave County, Arizona

NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 27, 2007, 2:32 PM MST for Mohave County, Arizona. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 27, 2007, 2:32 PM MST (21:32 UTC)
Expired
Jul 27, 2007, 2:56 PM MST
In force
24 min
Issued by
NWS Las Vegas, NV
Area
Counties, with a storm outline in the text

County Mohave County, AZ

The radar

The Las Vegas radar (KESX), 88 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.5 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2007-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 198 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2007-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
198 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
924 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KVEF 272133
SVRVEF
AZC015-272215-
/O.NEW.KVEF.SV.W.0006.070727T2132Z-070727T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
232 PM MST FRI JUL 27 2007

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA...

* UNTIL 315 PM MST.

* AT 226 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
  STORM WAS LOCATED OVER CENTRAL MOHAVE COUNTY...OR ABOUT 19 MILES
  NORTHWEST OF VALENTINE...AND WAS MOVING SOUTHWEST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL CENTRAL MOHAVE COUNTY AROUND 250 PM MST.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3558 11371 3573 11383 3561 11420 3546 11418
      3541 11400

$$
KENNEDY
1 follow-up statement
000 
WWUS55 KVEF 272156
SVSVEF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
254 PM PDT FRI JUL 27 2007

AZC015-272204-
/O.CAN.KVEF.SV.W.0006.000000T0000Z-070727T2215Z/
MOHAVE AZ-
254 PM MST FRI JUL 27 2007

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MOHAVE COUNTY IS 
CANCELLED...

THE SEVERE THUNDERSTORM EAST OF DOLAN SPRINGS HAS WEAKENED AND IS NO 
LONGER SEVERE. HOWEVER...STRONG THUNDERSTORMS ARE EXPECTED TO REMAIN 
A THREAT DURING THE REST OF THE AFTERNOON AND INTO THE EVENING 
ACROSS MOHAVE COUNTY. 

LAT...LON 3558 11371 3573 11383 3561 11420 3546 11418
      3541 11400

$$

KENNEDY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 10:00 AM MST, 4 hours 32 minutes earlier.

Area forecast discussion, Jul 27, 10:00 AM MST, 4 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
1000 AM PDT FRI JUL 27 2007

.SYNOPSIS...HIGH PRESSURE ALOFT WILL MOVE OVER SOUTHERN CALIFORNIA
TODAY AND GRADUALLY BRING DRIER AND INCREASINGLY MORE STABLE AIR TO
SOUTHERN NEVADA AND SOUTHEAST CALIFORNIA OVER THE WEEKEND. AFTERNOON
AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY...BUT COVERAGE WILL
DECREASE TODAY AND ESPECIALLY BY SATURDAY OVER ALL OF THE FORECAST
AREA EXCEPT FOR NORTHWEST ARIZONA.
&&

.UPDATE...LOTS OF DEBRIS CLOUDS FLOATING OVER THE SOUTHEASTERN AREAS
OF THE CWA. CONVECTION JUST SOUTH OF MOHAVE COUNTY ALONG WITH SOME
JUST FORMING EAST OF MOHAVE COUNTY. THINGS LOOK TO BE A BIT QUIETER
TODAY AS THE FLOW STARTS TO TURN MORE NORTHEASTERLY AS THE HIGH
CENTER SHIFTS FURTHER WEST. STILL PLENTY OF LOWER AND MID LEVEL
MOISTURE OVER THE EASTERN THIRD OF THE CWA. MORNING SOUNDINGS WERE
QUITE UNSTABLE WITH LI VALUES BELOW 0 ALONG WITH HIGH CAPE. LOOKING
AT THE BUFR SOUNDINGS FOR THIS AFTERNOON THINGS BECOME A LITTLE MORE
CAPPED AS WARMER AIR BEGINS TO FILTER IN AT THE MID LEVELS. STILL
THINK THAT THUNDERSTORMS WILL DEVELOP OVER MOHAVE...EXTREME SOUTHERN
CLARK...AND EASTERN SB COUNTY...BUT COVERAGE WILL START TO DECREASE.
HOWEVER...MAIN CONCERNS WILL STILL BE HEAVY RAIN POTENTIAL AS WINDS
REMAIN LIGHT. ONLY CHANGES TO THE MORNING FORECAST WERE FOR
TEMPERATURES IN MOHAVE COUNTY.
&&

.PREV DISCUSSION...330 AM PDT FRI JULY 27...SHORT TERM...THE MOST
SIGNIFICANT FEATURE WHICH SHOULD LEAD TO A SLIGHT CHANGE IN THE
WEATHER IS THE UPPER LEVEL HIGH WHICH HAS MIGRATE EASTWARD OVER
SOUTHERN NEVADA/CALIFORNIA. THIS WILL PROVIDE SOME STABILIZATION OF
THE ATMOSPHERE AS SLIGHT WARMING ALOFT OCCURS AND THE NAM/GFS
FORECAST SOUNDINGS INDICATE THIS FOR SOUTHERN NEVADA THIS AFTERNOON.
POPS WERE REDUCED TO 10 PERCENT FOR LAS VEGAS AND NO WEATHER IS
MENTIONED TODAY. THE DEEPER MOISTURE SOUTH AND EAST OF LAS VEGAS
SHOULD STILL FUEL ISOLATED TO SCATTERED THUNDERSTORMS THIS AFTERNOON
AND STORMS WILL MOVE TO THE SOUTH IN THE ANTICYCLONIC FLOW AS THE
UPPER LEVEL HIGH BECOMES CENTERED OVER SOUTHERN CALIFORNIA. THE GFS
INDICATES DRY AIR BEING PULLED DOWN FROM THE NORTH IN THIS
CIRCULATION SATURDAY AND SUNDAY WHICH SHOULD FURTHER DRY AND
SOMEWHAT STABILIZE THE AIR MASS OVER THE FORECAST AREA. SCATTERED
THUNDERSTORM COVERAGE WILL BE CONFINED TO MOHAVE COUNTY BY SATURDAY.

.LONG TERM...FOR THE LAST FEW DAYS THE 00Z GFS AND ECMWF HAVE
SUGGESTED ANOTHER SHOT OF MONSOON MOISTURE IN THE TUESDAY/WEDNESDAY
TIME FRAME. GFS SHOWS AN INVERTED TROUGH AND VORTEX OVER BAJA THEN
AS WELL TO EXPLAIN THE MOISTURE INCREASE. WENT AHEAD AND UPPED POPS
IN THE EAST ZONES AND SOUTHERN NEVADA SO THAT THUNDERSTORM WORDING
SHOWS UP IN THE PUBLIC PRODUCTS FOR TUESDAY. THURSDAY ONWARDS THE
MODELS ALSO POINT TOWARDS A DRYING TREND WITH SOUTHWEST FLOW.
BELIEVE SOME MOISTURE WILL HANG AROUND AS IT TAKES A FEW DAYS TO
REMOVE IT IN THIS PATTERN.
&&

.AVIATION...FOR MCCARRAN...FIRST TIME IN A WHILE THAT THUNDERSTORMS
WILL NOT POSE A THREAT TO KLAS. HOWEVER THE PEACH SPRINGS CORRIDOR
AND SPRING/SHEEP RANGES COULD WILL SEE AFTERNOON THUNDERSTORMS.
WINDS WILL BE LIGHT ALL DAY. CEILINGS ABOVE 10K FT CAN OCCUR
THROUGHOUT OF THE DAY AND EVENING AS DEBRIS FROM THUNDERSTORMS EAST
AND SOUTH OF THE VEGAS VALLEY MOVE OVERHEAD.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...THUNDERSTORMS ARE MOST LIKELY OVER MOHAVE COUNTY THIS
AFTERNOON AND EVENING AND THE SOUTHERN NEVADA MOUNTAINS...MID LEVEL
CEILINGS IN THE 10 TO 15K FT LEVELS COULD ALSO OCCUR AS BLOW OFF OR
REMNANTS FROM THUNDERSTORMS. THIS PATTERN WILL CONTINUE THE NEXT FEW
DAYS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...NONE.
&&

GORELOW/ADAIR/JACQUES

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 27, 6:37 AM MST, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
637 AM PDT FRI JUL 27 2007

AZZ001>003-036-CAZ519>527-NVZ014>022-281400-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
637 AM PDT FRI JUL 27 2007 /637 AM MST FRI JUL 27 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

DEEP MOISTURE AND UNSTABLE AIR WILL CONTINUE TO FUEL SCATTERED
AFTERNOON AND EVENING THUNDERSTORMS OVER THE MOJAVE DESERT REGION
MAINLY SOUTHEAST OF INTERSTATE 15. THE MAIN THREAT WITH THESE
STORMS WILL BE LOCALLY HEAVY RAIN AND POSSIBLE FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AFTERNOON AND EVENING THUNDERSTORM COVERAGE WILL DECREASE SATURDAY
AND SUNDAY ACROSS SOUTHERN NEVADA AND SOUTHEAST CALIFORNIA BUT
SCATTERED THUNDERSTORMS WILL PERSIST OVER NORTHWEST ARIZONA.
MONSOONAL MOISTURE IS FORECAST TO INCREASE FROM THE SOUTHEAST AGAIN
EARLY NEXT WEEK LEADING TO INCREASING THUNDERSTORM COVERAGE ACROSS
THE REGION. ISOLATED FLASH FLOODING WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER PER STANDARD PROCEDURE.

In the hours before

Local storm report, Jul 27, 2:21 PM MST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
221 PM PDT FRI JUL 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0219 PM     HAIL             25 SE CALIENTE          37.36N 114.19W
07/27/2007  E1.00 INCH       LINCOLN            NV   PUBLIC

            QUARTER SIZE HAIL REPORTED AT BEAVER DAM.

&&

81

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 5:30 PM MSTFlash Flood WarningVEFMohave2 hr
Jul 27, 12:54 PM MSTFlash Flood WatchVEFMohave8 hr
Jul 27, 4:03 PM MSTFlash Flood WarningVEFMohave117 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.